has anyone else come off Naproxen after long term use?

If so how did it make you feel? Did old joint pains come back? I needed to come off them to allow my stomach to heal. Long term use has made it very very painful to the point I can't eat or drink and im in total agony. My dose for Omeprazole has been doubled and given additional Gaviscon to ease discomfort.

I'm so scared of how im going to be without the anti inflammatory as even if I miss one dose I can tell the difference :-(

5 Replies

oldestnewest
  • I had a bleeding ulcer.I was admitted to hospital because of my gp who did not give me the omeprazie to help protect my stomach lining, the offending tablet was Naproxen. Now I'm not allowed any anti inflameteries(spelling bad) again! I was like you very nervous but the dr gave me Gabapentin and high dose of co codamol and i did adapt. It did take a while but that was down mainly I think to my old gp as when I came out of hospital I was left with nothing but paracetamol! I had no appology for the mess up so I changed my surgery, and my new gp put me on the above!

    I hope all goes well for you, but you are right to come off the Naproxen.

    Love Sharon x

  • My 63 year old husband has been on Naproxyn for about 30. Recently a cardiologist told him to stop taking taking Naproxyn since then he can't walk stand and hurts all over. We are on vacation and suppose to get on a plane. Is there anything I can do. We live in Redondo Beach…

  • Thanks Sharon,I've been to A&E with it too but sent home when an unexplained rash appeared a 12 year old doctor said it was chicken pox!! Wtf? more like a stress rash! Nothing was done or suggested :-( that was early this summer.

    How bad did you get without Naproxen? I know we all react differently xx

  • Hi

    I was using naproxen 500mg for costochondriatis(?) The doctor advised me to come off them and use co codomal for a while to give my stomach a rest. (luckily i had no problems with). Im using gabapentin now with cocodamol 500/30 which helps.

    Sorry if that not much help. Its cold and rainy and I got about 4 hrs sleep ;o(

    x

  • thanks Em, its interesting to know alternatives. My Dr is reluctant to start me on anything else just yet. She is very good and understanding. I will just ha e to see how I go. Thing is because im on citalepram, and it makes me really dizzy n light headed.

    I sleep none stop at the mo Em, last week I couldn't sleep at all!!

You may also like...